Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 77, NWS Corpus Christi, TX

June 25, 2004Nueces County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 25, 2004, 2:36 PM CDT for Nueces County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2004, 2:36 PM CDT (19:36 UTC)
Expired
Jun 25, 2004, 3:30 PM CDT
In force
54 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 17 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.6 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2263 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS54 KCRP 251936
SVRCRP
TXC355-252030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
234 PM CDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL NUECES COUNTY IN TEXAS

* UNTIL 330 PM CDT

* AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A  SEVERE THUNDERSTORM 9 MILES WEST OF FLOUR BLUFF...OR OVER THE 
SOUTHSIDE OF CORPUS CHRISTI MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHWEST OF FLOUR BLUFF AROUND 320 PM CDT...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  HAIL UP TO THE SIZE OF PENNIES...
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING...

SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH 
LITTLE WARNING.  THIS IS A DANGEROUS STORM...SEEK STURDY SHELTER AND 
STAY AWAY FROM WINDOWS UNTIL THIS STORM PASSES.

THIS STORM HAS HAD A HISTORY OF PRODUCING PEA SIZED HAIL.  


LAT...LON 2775 9746 2761 9759 2757 9737 2761 9720

$$

TR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:45 AM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jun 25, 9:45 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
945 AM CDT FRI JUN 25 2004

.UPDATE...MODELS ARE OF LITTLE USE IT SEEMS REGARDING THE TIMING AND
LOCATION OF PRECIP AS EACH ONE IS OFFERING A DIFFERENT SOLUTION.
WILL BASE UPDATE DECISIONS ON WATER VAPOR LOOP AND REGIONAL UPPER
AIR ANALYSIS.  APPEARS THAT ONE SHORTWAVE HAS MOVED THROUGH THE CWA
AND IS NOW OFFSHORE WHERE DEEPER CONVECTION IS LOCATED.  THIS HAS
PLACED THE CWA IN A SUBSIDENT ENVIRONMENT WITH WATER VAPOR LOOP
INDICATING SOME FURTHER DRYING ALOFT AND CU DEVELOPMENT OUTSIDE THE
WINDOW APPEARS SUPPRESSED.  850 FLOW IS PROGGED TO WEAKEN TODAY SO
WIDESPREAD HEAVY RAINFALL THREAT IS LOW AND WILL CONT TO OMIT FLOOD
WATCH...BUT KEEP HEAVY RAINFALL IN ZONES DUE TO SLOW CELL MOVEMENT.

12Z CRP SOUNDING INDICATES SOME DRIER AIR HAS WORKED IN. WITH SWLY
FLOW ABOVE THE SURFACE AND AFOREMENTIONED SUBSIDENCE WILL INCREASE
MAX TEMPS A CATEGORY ACROSS THE BOARD.  APPEARS NEXT SHORTWAVE IS
MOVING THROUGH COAHUILA AND IS RESPONSIBLE FOR THE CONVECTION SW OF
DEL RIO.  THIS SPOKE OF ENERGY SHOULD BE MOVING INTO THE WESTERN CWA
THIS AFTERNOON...AND PVA WILL ENHANCE SEABREEZE INITIATED CONVECTION
EARLY THIS EVENING OVER THE CENTRAL/EASTERN CWA.

UPDATED THE ZONES TO WORD CONVECTION AS MAINLY IN THE AFTERNOON AND
HAVE LOWERED POPS SLIGHTLY TO PLACE MOST OF THE CWA IN THE SCATTERED
POP CRITERIA...WITH JUST THE NE CWA IN LIKELY.  WITH SOME DRYING
ALOFT AND INCREASED CAPE AS A RESULT OF EXPECTED TEMPS 90-95 WITH
DEWPOINTS IN THE UPPER 70S WILL ALSO UPDATE HWO TO MENTION SOME
SEVERE.  BELIEVE THAT PULSE SEVERE THREAT APPEARS TOO ISOLATED TO
MENTION IN THE ZONES ATTM.

&&

TR/92
Hazardous weather outlook, Jun 25, 10:00 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1000 AM CDT FRI JUN 25 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-252300-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1000 AM CDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY AND
TONIGHT ACROSS SOUTH TEXAS.  DUE TO THE SLOW MOVEMENT OF THE
THUNDERSTORMS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.  ISOLATED
RAINFALL AMOUNTS OF UP TO 3 INCHES WILL BE POSSIBLE THROUGH
TONIGHT...WITH MOST LOCATIONS RECEIVING MUCH LESS.  ALSO...THERE IS
THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP WITH DIME
SIZED HAIL AND 60 MPH WIND GUSTS LATE THIS AFTERNOON AND EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL DISTURBANCE WILL CONTRIBUTE TO SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. THE MAIN THREAT WILL
BE HEAVY RAINFALL AND POSSIBLE FLOODING. SHOWER AND THUNDERSTORM
ACTIVITY WILL CONTINUE MONDAY THROUGH THURSDAY...HOWEVER THE
COVERAGE AND INTENSITY OF RAINFALL WILL DECREASE SIGNIFICANTLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY IS NOT ANTICIPATED.

TR

In the hours before

Special weather statement, Jun 25, 2:23 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
223 PM CDT FRI JUN 25 2004

TXZ229>234-239>246-252010-
ARANSAS-BEE-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE
OAK-MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
240 PM CDT FRI JUN 25 2004

...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF THE COASTAL
BEND AND RIO GRANDE PLAINS THIS AFTERNOON AND EVENING...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS THE COASTAL BEND FROM PORT OCONNOR TO
KINGSVILLE WITH ADDITION SCATTERED STRONG THUNDERSTORMS FORMING OVER
THE RIO GRANDE PLAINS. THROUGH THE REMAINDER OF THE AFTERNOON AND
EARLY EVENING...STRONG THUNDERSTORMS WILL CONTINUE TO INCREASE IN
COVERAGE FILLING IN ACROSS INLAND PORTIONS OF THE COASTAL BEND AND
RIO GRANDE PLAINS. THE STRONGEST STORMS WILL LIKELY DEVELOP IN
WESTERN SECTIONS OF THE COASTAL BEND AND AND ACROSS THE RIO GRANDE
PLAINS.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS
GUSTING TO 40 TO 50 MPH...CONTINUOUS LIGHTNING AND TORRENTIAL RAIN
WITH RAINFALL RATES BETWEEN TWO AND THREE INCHES AN HOUR. SOME STORM
TOTAL RAINFALL AMOUNTS COULD APPROACH 3 TO 5 INCHES IN AREAS HARDEST
HIT BY THESE VERY SLOW MOVING STORMS. IN ADDITION SOME STORMS MAY
BECOME SEVERE...ESPECIALLY ALONG AND WEST OF INTERSTATE 37 WEST TO
INTERSTATE 35. SEVERE STORMS THIS AFTERNOON WILL BE CAPABLE OF
PRODUCING PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND
LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR POSSIBLE
SEVERE THUNDERSTORM AND FLASH FLOOD WARNINGS REGARDING THESE
POTENTIALLY DANGEROUS THUNDERSTORMS.

MJG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:23 PM CDTSevere Thunderstorm WarningCRPDuval37 min
Jun 24, 7:50 PM CDTFlash Flood WarningCRPJim Wells115 min
Jun 24, 8:38 PM CDTSevere Thunderstorm WarningCRPJim Wells37 min
Jun 24, 9:17 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg58 min
Jun 24, 10:12 PM CDTSevere Thunderstorm WarningCRPKleberg48 min
Jun 25, 1:20 AM CDTSpecial Marine WarningCRP85 min
Jun 25, 12:50 PM CDTFlash Flood WarningCRPCalhoun115 min
Jun 25, 1:05 PM CDTFlash Flood WarningCRPSan Patricio115 min
Jun 25, 1:10 PM CDTSpecial Marine WarningCRP65 min
Jun 25, 1:18 PM CDTFlash Flood WarningCRPAransas87 min
Jun 25, 1:33 PM CDTFlash Flood WarningCRPNueces117 min
Jun 25, 1:53 PM CDTSpecial Marine WarningCRP67 min
Jun 25, 2:57 PM CDTSpecial Marine WarningCRP93 min
Jun 25, 3:12 PM CDTSevere Thunderstorm WarningCRPKleberg48 min
Jun 25, 3:20 PM CDTSpecial Marine WarningCRP85 min
Jun 25, 3:31 PM CDTFlash Flood WarningCRPKleberg, Nueces119 min
Jun 25, 4:08 PM CDTSevere Thunderstorm WarningCRPMcMullen52 min
Jun 25, 4:40 PM CDTFlash Flood WarningCRPMcMullen3 hr
Jun 25, 4:41 PM CDTSevere Thunderstorm WarningCRPDuval49 min
Jun 25, 5:04 PM CDTFlash Flood WarningCRPLive Oak116 min
Jun 25, 5:04 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak41 min
Jun 25, 5:12 PM CDTFlash Flood WarningCRPDuval2 hr
Jun 25, 6:33 PM CDTFlash Flood WarningCRPKleberg3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.